Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 29, 2008, 2:42 PM EST for 9 counties in Florida. It took effect at Mar 1, 2008, 4:44 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2008, 2:42 PM EST (19:42 UTC)
- In effect from
- Mar 1, 2008, 4:44 AM EST
- Expired
- Mar 1, 2008, 6:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 291942 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST FRI FEB 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT... ...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... .DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT. A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO RESULT IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR THIS REASON RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST INTO THE FLORIDA PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY NEAR 35 PERCENT ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT ANTICIPATED. HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR SUNDAY. THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER CONDITIONS MAY EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED. FLZ016>019-027>029-034-010030- /O.UPG.KTAE.FW.A.0024.080301T1800Z-080301T2300Z/ /O.NEW.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 242 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... CONTINUED DRY CONDITIONS THROUGH THE UPCOMING WEEKEND WILL KEEP THE THREAT FOR LONG DURATIONS OF RELATIVE HUMIDITY EACH AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-011-013-026-010030- /O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ HOLMES-JACKSON-CALHOUN-LIBERTY- 242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-010-012-014-015-010000- /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE EARLY EVENING HOURS BEFORE RISING ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-292300- /O.CON.KTAE.FW.W.0026.000000T0000Z-080229T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 242 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 25 PERCENT THIS INTO THE EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ 14-MROCZKA
3 follow-up statements
000 WWUS82 KTAE 010013 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 713 PM EST FRI FEB 29 2008 ...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... .DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT. A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO RESULT IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR THIS REASON RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST INTO THE FLORIDA PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY NEAR 35 PERCENT ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT ANTICIPATED. HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR SUNDAY. THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER CONDITIONS MAY EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED. FLZ016>019-027>029-034-012330- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ /O.CON.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 713 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-011-013-026-012330- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ HOLMES-JACKSON-CALHOUN-LIBERTY- 713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-010-012-014-015-010115- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ CAMP
000 WWUS82 KTAE 010944 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 AM EST SAT MAR 1 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AS WELL AS JACKSON COUNTY IN THE FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING BRINGING A BRIEF PERIOD OF CLOUDY SKIES AND SPRINKLES BEFORE CLEARING IN THE AFTERNOON HOURS. A DRY AIRMASS WILL POUR IN BEHIND THE COLD FRONT AND COMBINE WITH WARM AFTERNOON TEMPERATURES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS INLAND PORTIONS OF NORTH FLORIDA. A SIMILAR SCENARIO IS IN STORE FOR SUNDAY AFTERNOON BEFORE ONSHORE FLOW INCREASES MOISTURE LEVELS ON MONDAY FLZ011-026-012100- /O.EXA.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ JACKSON-LIBERTY- 444 AM EST SAT MAR 1 2008 /344 AM CST SAT MAR 1 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ016>019-027>029-034-012100- /O.CON.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 444 AM EST SAT MAR 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-013-012100- /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ HOLMES-CALHOUN- 344 AM CST SAT MAR 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
000 WWUS82 KTAE 011916 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EST SAT MAR 1 2008 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION... A DRY AIRMASS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON. HOWEVER... DURATIONS OF LOW RELATIVE HUMIDITIES ARE NOT EXPECTED TO BE MET OVER THE EASTERN FLORIDA PANHANDLE OR WESTERN BIG BEND TODAY. A SIMILAR SCENARIO IS IN STORE FOR SUNDAY AFTERNOON...FOR INLAND PORTIONS OF BOTH THE BIG BEND AND EASTERN FLORIDA PANHANDLE... BEFORE ONSHORE FLOW INCREASES MOISTURE LEVELS ON MONDAY...SO A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR SUNDAY AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA BIG BEND. FLZ011-026-027-012030- /O.CAN.KTAE.FW.W.0027.000000T0000Z-080301T2300Z/ /O.CAN.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ JACKSON-LIBERTY-WAKULLA- 216 PM EST SAT MAR 1 2008 /116 PM CST SAT MAR 1 2008/ ...RED FLAG WARNING IS CANCELLED FOR ALL BUT EASTERN PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY FOR ALL BUT INLAND PORTIONS OF THE FLORIDA BIG BEND... $$ FLZ016-017-034-020330- /O.CAN.KTAE.FW.W.0027.000000T0000Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-DIXIE- 216 PM EST SAT MAR 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FROM 1 PM EST UNTIL 6 PM EST... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-013-012030- /O.CAN.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ HOLMES-CALHOUN- 116 PM CST SAT MAR 1 2008 ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE FIRE WEATHER WATCH. $$ FLZ018-019-028-029-020330- /O.CON.KTAE.FW.W.0027.000000T0000Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 216 PM EST SAT MAR 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE EXPECTED TO OCCUR SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 29, 2:30 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 29, 2:30 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST FRI FEB 29 2008
...PLEASANT WEEKEND ON TAP...
...SEVERE WEATHER LIKELY MONDAY NIGHT AND TUESDAY...
.SYNOPSIS...
AT 2 PM EST...MOSTLY SUNNY TO SUNNY SKIES WITH THIN CIRRUS STREAMING
EWD WELL AHEAD OF NEXT SYSTEM. TEMPS LOW-MID 60S...DEW POINTS FROM
LOW 20S N TO MID 30S COAST. WINDS GENERALLY E/SE AROUND 10 MPH.
AT UPPER LEVELS...
AMPLIFIED BUT PROGRESSIVE CONUS PATTERN EXPECTED THRU WEEKEND. MAIN
FEATURES ARE TROUGH JUST OFF W COAST...CUTOFF LOW OFF THE SOUTHERN
CA COAST...TROUGH APPROACHING NRN GREAT LAKES AND NEAR ZONAL FLOW
ACROSS SE CONUS. PAC TROUGH TO REACH OR/WA COAST BY THIS EVENING AND
MOVE EAST ON SAT WITH DIGGING JET HELPING TO SHARPEN TROUGH SEWD
INTO CNTRL ROCKIES BY 12Z SUN. THIS TROUGH WILL CONTRIBUTE TO LOCAL
AREAS NEXT SEVERE EVENT. MEANWHILE DOWNSTREAM NRN GREAT LAKES TROUGH
EXPECTED TO AMPLIFY SE INTO OH VALLEY/APPALACHIANS BY EARLY SAT.
SEVERAL ASSOCD SHORT WAVES ARE PROPAGATING QUICKLY TOWARD THE
SOUTHEAST IN THE NORTHERN BRANCH OF THE WESTERLIES. ONE WEAK
SHORTWAVE EXITING SRN PLAINS DIVES SEWD INTO SE CONUS ON SAT AND
INTO WRN ATLC MID WEEKEND BUT REMAINS WELL N OF CWA TONIGHT. IT
PROVIDES JUST ENOUGH FORCING TO NUDGE WEAK FRONTAL REMNANT ACROSS
CWA LATE TONIGHT INTO SAT. HOWEVER...MODELS AGREE THAT DEEP LAYER
MOISTURE AND Q-G FORCING WILL RAPIDLY WEAKEN AS THE FRONT MOVES INTO
OUR AREA. WITH GREAT LAKES TROUGH DROPPING SEWD...SE CONUS FLOW
BECOMES MORE NWLY BY TONIGHT MAINTAINING SUBSIDENCE ACROSS REGION
THRU WEEKEND.
DEEP LYR HIGH PRESSURE THAT DOMINATES CWA THRU SUNDAY WILL QUICKLY
SHIFT EASTWARD OFF THE U.S. EAST COAST EARLY MONDAY AHEAD OF A
DEVELOPING STORM SYSTEM TO REACH ROCKIES 12Z SUN(SEE ABOVE). THE
RIDGE OVER SE CONUS WILL GIVE WAY TO A RATHER STRONG TROUGH DIGGING
INTO THE NORTHERN GULF COAST AREA LATE MONDAY NIGHT AND TUESDAY.
ASSOCD SURFACE LOW PRESSURE SYSTEM DEVELOPED ACROSS EAST TEXAS AND
MOVES RAPIDLY NE DRAGGING COLD FRONT SEWD (SEE BELOW).
AT LOWER LEVELS...
A 1032 MB HIGH CENTERED ACROSS SE GA COAST WITH STRONG RIDGE
CENTERED ALONG SC/GA COAST. RETURN FLOW HAS TRANSLATED EWD AND NOW
IMPACTING ENTIRE GULF COAST ALONG THE WESTERN PERIPHERY OF THE
RIDGE. RETURN FLOW WILL EXPAND EVEN FURTHER EAST THIS EVENING
AS THE HIGH/RIDGE SHIFTS FURTHER EAST INTO ATLC IN RESPONSE TO WEAK
SHORT WAVE AND TRAILING WEAK FRONT APPROACHING FROM NW. REMNANTS OF
FRONT MOVES THRU EARLY SAT WITH HIGH PRESSURE BUILDING IN BEHIND.
HOWEVER THIS HIGH MOVES RAPIDLY EWD INTO ATLC BY LATE SUNDAY AHEAD
OF NEXT WX MAKER. SURFACE LOW DEVELOPS ACROSS GREAT LAKES AND MOVES
NY TONIGHT. TRAILING FRONT DRAGGED SEWD WITH SRN TAIL STALLING
ACROSS SRN TX AT 12Z SAT. UNDER VERY STRONG UPPER DYNAMICS...ANOTHER
LOW DEVELOPS LATE SUN AND EARLY MON AND DRAGS THIS FRONT RAPIDLY
SEWD TOWARDS CWA. DETAILS DISCUSSED BELOW.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY)
TONIGHT INTO SAT MORNING...REMNANTS OF WEAK FRONT PASSES THROUGH OUR
AREA VERY 06Z-12Z SAT. SATELLITE/MODELS/TIME-HEIGHT SHOW MODEST
INCREASE IN MOISTURE BELOW H75 I.E. GFS TAE SOUNDING WITH 0.40 IN
PWAT AT 12Z FRI UP TO 0.90 IN PWAT AT 12Z SAT THEN BACK DOWN TO 0.37
IN PWAT BY 06Z SUN. POPS LOOK EVEN LESS IMPRESSIVE THAN PREV RUNS
WITH ONLY AOB 20 PERCENT GA/ALA (MAINLY DRIZZLE OR SPRINKLES) AND
NEAR ZERO ELSEWHERE. QPF WILL BE VERY LIGHT (A FEW HUNDREDTHS OF AN
INCH OR LIKELY TRACE). WITH CLOUD DECK COMING THRU AHEAD AND ALONG
FRONT...PREV TEMPS...ESPECIALLY ERN THIRD OF CWA...ARE TOO COLD AND
WILL MODIFY MORE IN LINE WITH 12Z GUIDANCE. MAIN IMPACT WILL BE A
FROPA AND FRONT WILL WASH OUT ACROSS SRN CWA.
REST OF SATURDAY INTO SUNDAY...
THE AIRMASS BEHIND THE COLD FRONT WILL NOT BE COLD...SO TEMPERATURES
WILL ACTUALLY BE A BIT ABOVE CLIMATOLOGY SATURDAY AND SUNDAY
AFTERNOONS...LOW-MID 70S...AND NEAR AVERAGE SUNDAY MORNING AT UPPER
30S N TO LOWER 40S COAST.
MONDAY....INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM BUT WITH NEXT
SYSTEM SLOWING DOWN...CLOUDS AND ESPECIALLY RAIN WILL LIKELY HOLD
OFF UNTIL EVENING. JUST AHEAD OF FRONT...MAX TEMPS RISE TO MID-UPPER
70S.
&&
.LONG TERM...
(MONDAY NIGHT THROUGH FRIDAY) LOW SYSTEM DEVELOPING RAPIDLY UPSTREAM
WILL MOVE QUICKLY EASTWARD MONDAY EVENING WITH THE NORTHERN
PIECE OF ENERGY MOVING ACROSS THE NORTHERN PLAINS AND DEPHASING WITH
THE SOUTHERN STREAM ENERGY BY MONDAY NIGHT. THIS WILL CAUSE THE TROF
TO CLOSE OFF INTO A STRONG POTENT UPPER LOW ACROSS THE MID SOUTH.
WITH A FAST MOVING PATTERN ACROSS THE COUNTRY...THE SURFACE LOW
PRESSURE SYSTEM WILL RACE EASTWARD INTO OUR REGION...AND THEN THINGS
GET INTERESTING.
CONFIDENCE ON THE PROGRESSION OF THIS SYSTEM IS HIGHER THAN NORMAL
FOR A DAY 4/DAY 5 EVENT. THIS IS FOR THREE REASONS. ONE...THE
CONTINUED RUN TO RUN CONSISTENCY HAS BEEN THERE FOR A COUPLE OF DAYS
NOW. TWO...THE GFS AND EURO H5 AND MSLP FIELDS ARE ABOUT AS CLOSE AS
YOU CAN GET AT 120 HOURS TO BEING IDENTICAL. FINALLY...THE GFS
ENSEMBLE H5 SPAGHETTI PLOT AT 12Z TUESDAY DOES NOT LOOK LIKE A
SPAGHETTI PLOT AT ALL. SIMPLY PUT...THE ENSEMBLE MEMBERS ARE PRETTY
CLOSE TO ONE ANOTHER. THE TIMING ON THE SYSTEM LOOKS TO BE ISOLD
SHRA/TSRA DEVELOPING AFTER 00Z TUESDAY WITH THE COLD FRONT/PSBLY
INTENSE SQUALL LINE ENTERING THE WESTERN ZONES BY 06Z
TUESDAY...REACHING TALLAHASSEE JUST BEFORE 12Z TUESDAY AND EXITING
OUR CWA AROUND 15Z. THIS SYSTEM WILL BE MOVING FAST...BUT WILL BE
PACKING A PUNCH.
DYNAMICALLY...THIS IS ABOUT AS IDEAL AS IT CAN GET FOR A MAJOR STORM
SYSTEM IN THE SOUTHEAST. AN UPPER LOW...540DM AND CONTINUING TO
DEEPEN MOVING ACROSS CENTRAL MS/AL/GA WITH THE SURFACE CYCLONE
DEEPENING AND MOVING NORTHEAST UP I-85 SENDING A VERY STRONG COLD
FRONT THROUGH OUR FORECAST AREA. JUST TO PUT THIS IN
PERSPECTIVE...THE CURRENT PROGGED UPPER LOW IS 4 STANDARD DEVIATIONS
BELOW THE MEAN FOR MARCH 4TH IN THE SOUTHEAST. MOREOVER...HEIGHT
FALLS ARE TREMENDOUS AHEAD OF THE SYSTEM. WITH STRONG WARM AIR
ADVECTION AND THESE LARGE HEIGHT FALLS...UPWARD VERTICAL ASCENT WILL
BE MAXIMIZED AHEAD OF THE FRONT. WINDS AT 850 MB IN THE GFS PEAKS
AROUND 75 KNOTS...WITH THE EURO BEING SLIGHTLY WEAKER AT 55 KNOTS.
THE WIND FIELD IS LARGELY UNIDIRECTIONAL AHEAD OF THE FRONT YIELDING
LONG STRAIGHT HODOGRAPHS. 0-6KM BULK SHEAR VALUES TOP OUT AROUND 60
KNOTS IN BOTH THE GFS AND EURO.
INSTABILITY IS MARGINAL. THE MODEL SOUNDINGS SHOW CAPE VALUES UP TO
400 TO 800 J/KG. THIS IS IN PART DUE TO THE MOIST ADIABATIC PROFILES
EXPECTED IN SUCH A DEEP MOIST ENVIRONMENT. SECONDLY...THE STRONG
WARM AIR ADVECTION AHEAD OF THE SYSTEM WILL LIKELY WARM THE 850-700
MB LAYER 5 TO 7 DEGREES AND THUS PREVENT ANY STEEPENING OF THE LOW
TO MID LEVEL LAPSE RATES. IT WILL BE THE STRONG ASCENT AHEAD OF THE
SYSTEM AS THE FRONT APPROACHES THAT WILL ELIMINATE THIS WEAK CAP.
WITH ALL THE FORCING THAT IS EXPECTED DYNAMICALLY...A LOT OF CAPE
WILL NOT BE NEEDED. WEVE GENERALLY FOUND THAT 200 TO 400 J/KG OF
CAPE WILL BE SUFFICIENT IN A STRONGLY SHEARED ENVIRONMENT TO YIELD
SEVERE STORMS.
COASTAL FLOODING IN APALACHEE BAY WILL ALSO BE A CONCERN. A PERIOD
OF STRONG ONSHORE WINDS FOR 12 HOURS WILL HELP DRIVE WATER INTO
APALACHEE BAY. RAW SURFACE MODEL WINDS IN THE GFS (>45KT) LOOK TOO
HIGH SO I HAVE SCALED THESE BACK TO 30 KT OVER THE WATER. WITH THIS
LONG FETCH OF SOUTHERLY WINDS...TURNING WESTERLY WITH THE FRONT AND
REMAINING WESTERLY FOR ANOTHER 12 HOURS THE EASTERN APALACHEE BAY
COASTLINE FROM THE AUCILLA RIVER SOUTHWARD COULD EXPERIENCE COASTAL
FLOODING. AT THIS TIME...IT IS DIFFICULT TO ASCERTAIN THE MAGNITUDE
OF THE THREAT...HOWEVER IT IS SOMETHING WE WILL BE WATCHING CLOSELY
OVER THE NEXT COUPLE OF DAYS.
IN SUMMARY...THIS COULD BE A SIGNIFICANT SEVERE EVENT WITH
DAMAGING/DESTRUCTIVE WINDS BEING THE MAIN THREAT. QLCS TORNADOES
(BRIEF SPIN UP TORNADOES) ARE NOT OUT OF THE QUESTION IN ANY BOWING
LINE SEGMENTS THAT DEVELOP. STORM TOTAL QPF WILL GENERALLY AVERAGE
BETWEEN 0.5 TO 1 INCH. STAY TUNED FOR LATER FORECASTS AND UPDATES
BEYOND TUESDAY AFTERNOON...HIGH PRESSURE WILL GRADUALLY BUILD OVER
THE REGION THROUGH WEDNESDAY EVENING. ANOTHER SYSTEM IS PROGGED TO
AFFECT THE REGION IN THE GFS...BUT IS MUCH WEAKER IN THE EURO. GIVEN
THIS DISAGREEMENT KEPT LOW CHANCE POPS IN THE FORECAST FOR THURSDAY
INTO FRIDAY. THE EURO IS TRYING TO DEVELOP ANOTHER GULF LOW LATE IN
THE PERIOD...BUT CONFIDENCE IN THIS REMAINS LOW...SO WILL NOT
INTRODUCE POPS AT THE TAIL END OF THE EXTENDED UNTIL FURTHER RUNS
DEPICT THIS FEATURE.
&&
.AVIATION...EXPECTING VFR CONDITIONS TO PREVAIL INTO THE EVENING
HOURS. AREA OF MID-LEVEL CLOUDS WITH BASES AROUND 10KFT CONTINUES TO
MAKE HEADWAY ACROSS WESTERN AL/MS THIS MORNING AND MAY SEE THIS BKN
DECK APPROACH KDHN LATER TODAY. MID-LEVEL DECK WILL CONTINUE TO PUSH
SOUTH AND EAST TODAY ACROSS THE AREA ALONG AND AHEAD OF A WEAK COLD
FRONT. PERHAPS A LIGHT SHOWER OR SPRINKLE DURING THE OVERNIGHT FOR
KDHN AND KABY...HOWEVER ANY PRECIP WILL BE VERY LIGHT WITH LITTLE IN
THE WAY OF CIG OR VIS RESTRICTIONS. MID-LEVEL CLOUD DECK MOVES SOUTH
AND EAST OF THE TERMINALS BY SATURDAY AFTERNOON.
&&
.MARINE...WINDS SHOULD REMAIN TO LIGHT THIS AFTERNOON AND REMAIN
QUITE LOW THROUGH SATURDAY NIGHT. ONSHORE WINDS AND SEAS WILL THEN
INCREASE AHEAD OF NEXT STRONG LOW. IN WAKE OF LOW...EXPECT VERY
STRONG OFFSHORE WINDS AND VERY HIGH SEAS.
&&
.FIRE WEATHER...
RED FLAG REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR ALL FL
AND ALL GA ZONES. FOR SATURDAY...RED FLAG WARNING ISSUED FOR ALL OF
BIG BEND EXCEPT FRANKLIN AND LIBERTY. FIRE WX WATCH SUNDAY AFTERNOON
FOR FL BIG BEND AND MOST OF PANHANDLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 38 74 42 75 / 0 0 0 0
PANAMA CITY 47 72 48 75 / 0 0 0 0
DOTHAN 45 71 44 74 / 20 10 0 0
ALBANY 42 71 39 74 / 20 0 0 0
VALDOSTA 39 72 40 74 / 10 0 0 0
CROSS CITY 40 74 42 77 / 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING UNTIL 6 PM EST FOR ALL ZONES.
FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ ALL ZONES:
RED FLAG WARNING SATURDAY AFTERNOON FOR THE
FOLLOWING ZONES: DIXIE...GADSDEN... JEFFERSON...
LAFAYETTE...LEON...MADISON...TAYLOR...WAKULLA.
FIRE WX WATCH SUNDAY AFTERNOON FOR ALL OF BIG BEND
PLUS CALHOUN...JACKSON AND HOLMES IN THE PANHANDLE.
GM...NONE.
&&
AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...BLOCK
LONG TERM...GODSEYHazardous weather outlook, Feb 29, 5:05 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 505 AM EST FRI FEB 29 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 505 AM EST FRI FEB 29 2008 /405 AM CST FRI FEB 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...MAJOR HAZARDOUS WEATHER EVENT POSSIBLE MONDAY NIGHT AND TUESDAY... .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FEW LIGHT SHOWERS OR SPRINKLES WILL BE POSSIBLE TONIGHT AND SATURDAY MORNING AS A WEAK COLD FRONT PASSES THROUGH THE REGION. FAIR WEATHER IS EXPECTED SATURDAY AFTERNOON THROUGH MOST OF MONDAY. HOWEVER...A MAJOR WEATHER EVENT IS LIKELY MONDAY NIGHT AND EARLY TUESDAY AS A STRONG LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT APPROACH FROM THE WEST. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL CAUSE ROUGH WINDS AND SEAS...PERHAPS REACHING GALE FORCE. ABOVE NORMAL TIDES ARE ALSO POSSIBLE...WHICH COULD CAUSE COASTAL FLOODING AND BEACH EROSION. A STRONG SQUALL LINE IS EXPECTED WITH THIS FRONT...AND A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE AS THIS LINE OF STORMS MOVES EAST ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE PROBABILITY OF GETTING SEVERE WEATHER WITHIN 25 MILES OF A POINT IS ABOUT 30 PERCENT...WHICH IS UNUSUALLY HIGH WHEN COMPARED TO THE NORMAL CHANCES OF SEVERE WEATHER...WHICH IS NEAR ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT WILL LIKELY BE REQUIRED MONDAY NIGHT AND TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 5:09 AM EST | Fire Weather Watch | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 10 hr |
| Feb 29, 2:42 PM EST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 5 more | 38 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.